MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513411
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 pediatric biopsy forceps was used during a gastroscopy and colonoscopy procedure on (b)(6) 2020.According to the complainant, during the procedure, the forceps were inserted into the working channel of the scope.Once the forceps were exposed at the distal tip of the scope, there was visible foreign matter on the screen that attached to the end of forceps.The forceps were removed from the patient but the foreign matter could not be retrieved.Following the removal of the gastroscope from the patient, a cleaning brush was inserted down the biopsy channel to expose any foreign matter in the cleaning room.A small amount of foreign matter was found visible.The cleaning brush tip was removed and placed in formalin to be sent to pathology.The pathology results could not conclusively determine if the material was human tissue or not.The patient also had a gastric polyp.It is considered possible that the polyp tissue may have been dislodged as the gastroscope was advanced.There were no patient complications as a result of this event.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11141503
Report Number3005099803-2020-06655
Device Sequence Number10920608
Product Code FCL
UDI-Device Identifier08714729777984
UDI-Public08714729777984
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2023
Device Model NumberM00513411
Device Catalogue Number1341
Device Lot Number0025763325
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2020
Initial Report FDA Received Date01/08/2021
Patient Sequence Number1